Alert archive / Oklahoma / River Flood Advisories in 2016

River Flood Advisory 7, NWS Tulsa, OK

April 30, 2016Pushmataha County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at Apr 30, 2016, 3:11 PM CDT for Pushmataha County, Oklahoma. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Apr 30, 2016, 3:11 PM CDT (20:11 UTC)
Expired
May 2, 2016, 3:11 AM CDT
In force
36 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 157 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kiamichi River near Antlers (ANTO2).

Action stage
24 ft
Minor stage
25 ft
Moderate stage
29 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07336200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

393 
WGUS84 KTSA 302011
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
311 PM CDT SAT APR 30 2016

...The National Weather Service in Tulsa has issued a Flood Advisory 
for the following rivers in Oklahoma...

  Kiamichi River near Antlers affecting Pushmataha County

OKC127-010411-
/O.NEW.KTSA.FL.Y.0007.160430T2011Z-160502T0811Z/
/ANTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
311 PM CDT SAT APR 30 2016

The National Weather Service in Tulsa has issued a 

* Flood Advisory for
  The Kiamichi River near Antlers.
* At  2:30 PM Saturday, the stage was 23.6 feet.
* Action stage is 24.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The river will rise to near 24.0 feet by Sunday 
  afternoon, which is below flood stage.
* Impact...At 24.0 feet, faster flows along the river are expected but
  no flooding occurs. Interests near the river should continue to 
  monitor later forecasts. Campers near the river should move to 
  higher ground.
 
&&
 
LAT...LON 3441 9569 3424 9569 3419 9558 3417 9543 3442 9550

$$
1 follow-up statement
507 
WGUS84 KTSA 010137
FLSTSA
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE TULSA OK 
837 PM CDT SAT APR 30 2016

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Kiamichi River near Antlers affecting Pushmataha County

OKC127-010207-
/O.CAN.KTSA.FL.Y.0007.000000T0000Z-160502T0811Z/
/ANTO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
837 PM CDT SAT APR 30 2016

The Flood Advisory is cancelled for
  The Kiamichi River near Antlers.
* At  8:30 PM Saturday, the stage was 23.9 feet.
* Action stage is 24.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The river is currently cresting at 23.9 feet which
  is below flood stage and will continue falling to below 20 
  feet by Sunday evening.
* Impact...At 24.0 feet, faster flows along the river are expected but
  no flooding occurs. Interests near the river should continue to 
  monitor later forecasts. Campers near the river should move to 
  higher ground.
 
&&
 
LAT...LON 3441 9569 3424 9569 3419 9558 3417 9543 3442 9550

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Apr 30, 2:42 PM CDT, 29 minutes earlier.

Area forecast discussion, Apr 30, 2:42 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
242 PM CDT SAT APR 30 2016

.DISCUSSION...

At 2 PM, the surface cold front was draped from just east of the
I-49 corridor in NW AR south to the Arklatex. Moderate instability
/1000-2000 J/KG of CAPE/ resides east of the boundary as it slowly
moves east. 17Z SGF sounding was not impressive from a deep layer
shear perspective as our area resides in a relative minimum in
mid level flow. The latest HRRR suggests some convection
developing on the eastern fringes of the forecast area. This still
suggests severe /mainly hail/ potential will be to the east with
storms moving and maturing east of our area.

The polar front will slide thru the region on Sunday in the wake
of the upper low to our north. Another piece of energy rotating
around the base of the parent western CONUS upper trough will
slide across the central Plains Sunday night...weakening with time
as it shears out. Lift north of the surface front will bring the
best rain chances down south...with lower chances farther north in
association with weakening mid level frontogenetic band.
Instability will be hard to come by this far north of the surface
front...thus maintained only isolated thunder mention in the
southeast.

Fairly tranquil work week expected as upper pattern transitions
to a deep trough over the East and Gulf with ridging over the
Rockies. Rich Gulf moisture will be scoured out by this pattern
and will take many days to return. The next upper trough will
bring storm chances by the latter part of next weekend into early
next week. However...moisture quality will be subpar for early May
standards. Overall severe event may be limited by this.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   47  68  48  67 /   0  10  30  10
FSM   53  75  52  70 /  10   0  50  20
MLC   50  71  51  67 /   0   0  40  10
BVO   46  66  47  66 /   0  10  30  10
FYV   46  70  48  64 /  10   0  30  10
BYV   48  70  48  63 /  10  10  20  10
MKO   49  71  49  66 /   0   0  30  10
MIO   47  67  47  64 /   0  10  20  10
F10   49  70  50  66 /   0   0  30  10
HHW   55  76  54  70 /   0   0  50  20

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

LONG TERM....30
Hazardous weather outlook, Apr 30, 12:58 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1258 PM CDT SAT APR 30 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1258 PM CDT SAT APR 30 2016

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...FAR NORTHWEST ARKANSAS.
	ONSET...AFTER 3 PM.

DISCUSSION...
A COLD FRONT WILL CONTINUE TO MAKE ITS WAY THROUGH FAR EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON. AHEAD OF THE
BOUNDARY...A NARROW AXIS OF INSTABILITY COULD ALLOW FOR THE
POTENTIAL OF A FEW SHOWERS AND THUNDERSTORMS TO DEVELOP THIS
AFTERNOON OVER FAR NORTHWEST ARKANSAS...MAINLY EAST OF A LINE FROM
FORT SMITH ARKANSAS TO EUREKA SPRINGS ARKANSAS. PRECIPITATION
CHANCES SHOULD EXIT THE REGION THIS EVENING WITH THE DEPARTING
FRONT. SEVERE WEATHER IS NOT ANTICIPATED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY THROUGH FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
ADDITIONAL SHOWER AND THUNDERSTORM CHANCES WILL BECOME POSSIBLE
AGAIN SUNDAY NIGHT AND MONDAY AS ANOTHER UPPER LEVEL DISTURBANCE
MOVES ACROSS THE PLAINS. THE CHANCE FOR THUNDER LOOKS TO BE
MAINLY ACROSS SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS.
BEHIND THIS NEXT SYSTEM...A RIDGE OF HIGH PRESSURE IS FORECAST TO
SET UP OVER THE CENTRAL UNITED STATES. THIS WILL ALLOW FOR DRIER
CONDITIONS AND A TEMPERATURE WARMING TREND FOR EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS THROUGH THE REST OF THE UPCOMING WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:09 PM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee36 min
Apr 29, 7:24 PM CDTSpecial Weather StatementTSAWagoner36 min
Apr 29, 7:33 PM CDTSpecial Weather StatementTSAPittsburg42 min
Apr 29, 8:02 PM CDTSpecial Weather StatementTSAMcIntosh, Pittsburg, Wagoner43 min
Apr 29, 8:08 PM CDTSpecial Weather StatementTSAPittsburg37 min
Apr 29, 8:43 PM CDTSpecial Weather StatementTSACherokee, Haskell, Latimer, Muskogee47 min
Apr 29, 9:36 PM CDTSpecial Weather StatementTSAAdair, Haskell, LeFlore, Sequoyah39 min
Apr 30, 2:52 AM CDTRiver Flood WarningTSALeFlore23 hr
Apr 30, 2:52 AM CDTRiver Flood WarningTSALeFlore70 hr

Nearby

River Flood Advisories in Oklahoma, 2016Every river flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.